Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 330, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 26, 2002, 7:41 AM CDT for Boone County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2002, 7:41 AM CDT (12:41 UTC)
- Expired
- Aug 26, 2002, 8:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Boone County, NE
The radar
The Omaha radar (KOAX), 143 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WUUS53 KOAX 261241 SVROMA NEC011-261315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 742 AM CDT MON AUG 26 2002 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN NORTHEAST NEBRASKA * UNTIL 815 AM CDT * AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF ALBION...OR ABOUT38 MILES NORTHWEST OF COLUMBUS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. EDWARD AROUND 800 AM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4174 9815 4157 9816 4154 9783 4175 9784 WIESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:55 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 26, 2:55 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 AM CDT MON AUG 26 2002 FORECAST CHALLENGE CONTINUES TO BE PRECIP CHANCES. SHORT TERM...RATHER BENIGN 07Z SFC ANALYSIS OVR ERN NEB AND SWRN IA. AREA SITS ON WRN EDGE OF WEAK HI PRES. LO PRES CENTRED OVR SERN WY WITH FRONTAL BOUNDARY EXTENDING INTO SWRN SD. SOME MID DECK IS NOW MOVING SEWD OVR WRN ZONES. STORMS HAVE FIRED OVR SCNTRL SD AND ARE TRACKING TO THE SE. CORFIDI VECTORS SHOW SLOW SSEWD PROPAGATION THRU 15Z. SSWRLY LLJ WELL TO OUR WEST IS AIDING THESE. GREATER INSTABILITY AXIS JUST TO OUR W. COULD SEE A FEW LINGERING SHOWERS/STORMS MOVE OVR FAR NWRN COUNTIES THRU AM BUT DONT THINK THEYLL BE ABLE TO LAST LONG. WL NEED TO CONT TO MONITOR DEVELOPMENT/MOVEMENT UNTIL ZONE ISSUANCE TIME HOWEVER. OTHERWISE...TDY LOOKS TO BE CLOSE TO A REPEAT OF YESTERDAY...EXCEPT SLIGHTLY WARMER. YESTERDAY WE REACHED CONVECTIVE TEMPS AND POPPED SOME ISOLATED STORMS...SOME OF WHICH DUMPED QUITE A BIT OF RAIN. THINK WE WILL BE ABLE TO DO THIS AGAIN LATE THIS AFTERNOON. FORECAST SOUNDINGS DO BECOME SOMEWHAT UNSTABLE LATE TODAY. BEST FORCING REMAINS WELL TO OUR WEST HOWEVER. WL CONT WITH 20% POPS N TDY...THEN 30% NRN CWFA TNT AND 20% ELSEWHERE. UNSETTLED WEATHER PATTERN FOR REMAINDER OF THE WEEK. AREA UNDER A DIFLUENT FLOW ALOFT TO BEGIN WITH THEN SWITCHES TO MORE SWRLY BY MID WEEK AND SO WL BE HARD TO NAIL DOWN EXACT TIMING AND LOCATION FOR PRECIP CHANCES. MODELS CONT TO MOVE SHORTWAVES SEWD THRU THE REGION. DEEPER MOISTURE FURTHER NORTH SO HAVE HIGHER POPS GOING THERE. OTHERWISE NO MAJOR FORCING MECHANISM TO TALK ABOUT. GOING TEMPS LOOK GOOD...ONLY MINOR ADJUSTMENTS MADE. NO CHANGES TO EXTENDED FOR CONSISTENCYS SAKE. STILL LOOKS UNSETTLED WITH AREA IN SWRLY FLOW ALOFT AND AGAIN WL BE HARD TO NAIL DOWN SPECIFICS. .OMA...NONE. GRIFFIS
In the hours before
Special weather statement, Aug 26, 5:10 AM CDT, 2 hours 31 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 AM CDT MON AUG 26 2002 STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED ACROSS EASTERN NEBRASKA OR SOUTHWESTERN IOWA TODAY OR TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP OVER PARTS OF THE AREA THIS AFTERNOON AND EVENING...BUT SHOULD WEAKEN BY OR A LITTLE AFTER SUNSET. A FEW OF THESE STORMS MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN...BUT SEVERE WEATHER IS NOT EXPECTED. THE BEST CHANCE FOR THESE THUNDERSTORMS WILL BE OVER NORTHEASTERN NEBRASKA. AN UNSETTLED WEATHER PATTERN WILL CONTINUE INTO WEDNESDAY. SCATTERED THUNDERSTORMS COULD POSSIBLY DEVELOP EACH DAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE AREA. STRONG THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN WEST OF THE AREA THROUGH WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) GRIFFIS
Special weather statement, Aug 26, 6:25 AM CDT, 1 hour 16 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261701- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 625 AM CDT MON AUG 26 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID MORNING OVER NORTHEASTERN NEBRAKSA. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING ACROSS PORTIONS OF NORTHEASTERN NEBRASKA. THE AREA IS MAINLY WEST OF A LINE FROM WAYNE TO COLUMBUS. LARGE HAIL WILL BE THE PRIMARY THREAT. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP OVER PARTS OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA THIS AFTERNOON AND EVENING...BUT SHOULD WEAKEN BY OR A LITTLE AFTER SUNSET. A FEW OF THESE STORMS MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN...BUT SEVERE WEATHER IS NOT EXPECTED. THE BEST CHANCE FOR THESE THUNDERSTORMS WILL BE OVER NORTHEASTERN NEBRASKA. AN UNSETTLED WEATHER PATTERN WILL CONTINUE INTO WEDNESDAY. SCATTERED THUNDERSTORMS COULD POSSIBLY DEVELOP EACH DAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE AREA. STRONG THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN WEST OF THE AREA THROUGH WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) GRIFFIS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:04 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.